RSS
TwitterFacebook

Rhabdomyolysis Lawsuit

A number of different prescription medications have been linked to an increased risk of the serious and potentially fatal muscle condition known as rhabdomyolysis. As a result of a particularly high risk associated with 80 mg doses of simvastatin that may be used in the cholesterol drugs Zocor, Vytorin and Simcor, users may be entitled to compensation through a rhabdomyolysis lawsuit.

STATUS OF ZOCOR RHABDOMYOLYSIS LAWSUITS: Product liability lawyers are reviewing potential Zocor lawsuits for individuals diagnosed with rhabdomyolysis or other serious muscle problems after taking the cholesterol medication.

>>REVIEW A CASE WITH A RHABDOMYOLYSIS LAWYER<<

OVERVIEW: Rhabdomyolysis is a rare muscle condition in which the skeletal muscle is damaged and releases myoglobin into the bloodstream. When it is filtered out by the kidneys, it could cause severe kidney failure or death.

Symptoms of Rhabdomyolysis side effects could include:

  • Muscle Cramps, Tenderness, Stiffness, Pain and Spasms
  • Kidney Damage or Kidney Failure
  • Red or Dark-Colored Urine

ZOCOR RHABDOMYOLYSIS SIDE EFFECTS : In June 2011, the FDA issued a warning to doctors about potential side effects of Zocor when used at high doses (80 mg), saying that the cholesterol drug may increase the risk rhabdomyolysis and other muscle damage. The warning came after more than a year of FDA experts reviewing clinical trials on Zocor and other drugs containing simvastatin, which had been available to the manufacturers for some time.

The FDA has indicated that doctors should no longer prescribe 80mg Zocor doses unless a patient has already been taking it for a year. The FDA also released a list of drugs that should not be taken with Zocor or other simvastatins at various strengths due to rhabdomyolysis risks.

All statin cholesterol drugs carry warnings about the risk of rhabdomyolysis, but it appears that the manufacturers of Zocor and other medications that include simvastatin, such as Vytorin and Simcor, may have failed to adequately inform consumers about the true extent of the risk associated with taking the medications at high doses.

Tags: , , , , , , , , ,

54 comments

  1. thomas Reply

    Last week i got a rash on chest and arms and hurt all over that i went to the dr. My ck levels was 4100 went to hospital and ivs and now a week later cannot shave and it takes me a while to type this. I was on statins and now off and drinking fluids for 8 days no help. I cannot go to work much less get out of bed we are going to lose everything if cannot get well and go to work. please help me

  2. Dave Reply

    To all that are having problems with statins …. this is the scoop … my wife was on Simvastatin for a little over a year. She started having problems lifting her left foot, but thought it was because she had gained to much weight. Finally she went to the doctor who sent her for a hip xray .. that was normal …. then a back xray … also normal. He did blood work on a Friday and on that Saturday the Dr. on call said cpk levels were 9,000 (normal is 200) and this was critical. She was instructed to stop the simvastatin and do nothing but drink water. Well a week later and cpk levels which got to 20,000 she ended up in the hospital. Was there for 8 days … they were worried about kidney damage with levels that high …. all they did was hydrate her … sent her home at about 8,000 cpk …. Diagnosis was Rhabdo ….Drs. all said oh you will get better … NOT … she went in the hospital in June … they did a muscle biopsy in september and that surgeon said she had mytonic muscular distrophia … she could hardly breath …. could not walk …. could not get up … I decided to take her to my cardiologist … bingo … he said a Dr. at John Hopkins University had done a study about people like my wife who get worse instead of better when they stop the statin. …. well what my wife has is statin induced necrotizing myopathy …. which means the statin has caused her immune system to create an atuoimmune disease against her muscles … so while the muscle biopsy said the muscles had a lot of regeneration (which is a good thing) her body was saying that is bad and attacking them … thus the high cpk levels. So now she has been on mega doses of steriods (which brought the cpk levels down to 1100) but her immune system is still attacking … then they added an immune supressent … and we waited … tomorrow they start a 5 hr infussion of drug that removes b cells to further supress her immune system … From what I have read this disease is very new and I believe very misdiagnosed … prognosis on the few they have tried using similar techniques has been to slow down the disease and even reverse some of the effects … but once off these drugs the symptoms come back so they try and control the disease with the drugs off and on …. of course don’t even look up the drugs they will have to give you as the side affects can be even more devastating …. Oh the other problem is that this Dr. at John Hopkins University has a test that can tell if this is happening to your body but he is waiting on release from the government …. that article was dates June 2010 … Our doctor tried to get this test done but it is not available commercially … only done at research labs … so while she has necrotizing myopathy he has to call it polymyositis …. not that it means much what they call it … we have spent so much money for ramps wheel chair walkers, docotrs and tests, etc. Thank God she had saved her sick time …. but she has filed for Social Security Disability and New York State retirement disability … she will never work again … I pray she will be able to just get around without a walker and in a wheel chair … oh her breathing is at 50% of what it should be (diaphragm is a muscle) we are in our 50’s and what we had planned for retirement will never come to pass …. we both know it could be worse as you don’t have to look very far to find someone that would give anything to be like her and I do thank God every night when I lie next to her as I still have her … but it still sucks …. I could keep writing but what is the point … I just wanted people that have had the same thing happen from a statin that they are not alone … thanks for listening as it helps to get stuff off your chest

  3. sharon Reply

    I have recently been diagnosed with this and I was on 40 not the 80. I also have hypothyroidism which from what I researched put me at more of a risk .. my doctors have not listened when I complained of muscle issues .. I was not heard when I complained of the pain, cramping , numbness, tiredness none of it. Even the swelling from retaining fluids. It all just would get blown off. I’m wondering if this was why.

  4. louis Reply

    I now have Rhabdomyolysis and I think it was caused from Testostrone Injections, in addition my Lower legs have turned a Brown in Color and are Spotty with this brown color. Im trying to find someone you was taking Testostrone Injections and the same thing has happen to them. I truly think the Injections were the Cause of This Rhabdomyolysis. I need some support can anyone else help me? Thanks

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.